# SDR 2005FA0001366

- Difficulty date: September 30, 2005
- Submitted: October 6, 2005
- Operation: General aviation
- Aircraft: N7171X
- Make and model: Cirrus SR22
- Aircraft serial: 0838
- Engine: Cont IO550N
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 14836001
- Condition: Missing
- Location: Exhaust
- Stage of operation: NR
- How discovered: 9
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

REPLACED MUFFLERS ON AC DUE TO THE DETERIORATED CONDITION OF THE SPARK ARRESTERS INSIDE OF THE MUFFLERS.  THE SPARK ARRESTER IN THE LT MUFFLER WAS GONE.  IT HAD COME LOOSE AND FALLEN OUT OF THE MUFFLER SOMEWHERE.  THE SPARK ARRESTER IN THE RT MUFFLER HAD MELTED AND BOWED TO THE LT (IB).  RECOMMEND MANDATORY REPLACEMENT AT A SPECIFIED TIME OR REDESIGN OF ARRESTERS.
